What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 7, 1:19 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 7, 1:19 PM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
219 PM CDT Tue Jul 7 2020
Forecast discussion for routine afternoon forecast issuance
.SYNOPSIS...
Issued at 218 PM CDT Tue Jul 7 2020
Remaining rather hot and humid with scattered thunderstorms at
times through Friday, then a little cooler and much less humid
for the weekend.
The subtropical ridge was stretched out across the southern CONUS
with a modestly strong fairly low-amplitude belt of westerlies to
the north. The current pattern will persist for a couple more
days, then as an upper anticyclone consolidates over the Four
Corners region, the westerlies over western NOAM will get nudged
a little farther north into Canada. That will result in weak
troughing developing over the East, and a turn to northwest upper
flow across the forecast area for the weekend.
The patterns favors very warm and humid conditions for a few more
days, then the humidity will return to more comfortable levels
and temperatures will drop back closer to (but probably still a
little above) normal for the weekend. Precipitation amounts are
likely to vary considerably in time and space, but will probably
be AOA normal when considering precipitation averaged across the
whole area and totaled for the entire period.
&&
.SHORT TERM...Tonight and Wednesday
Issued at 218 PM CDT Tue Jul 7 2020
A 500mb jet streak moving across northern Wisconsin was producing
diffluent upper flow across central and east central Wisconsin
this afternoon. A weak cold front was also moving slowly south
across the southern counties of the forecast area.
The forcing associated with these was being helped by surface dewpoints
near 70f and producing scattered thunderstorms. The activity should
be mostly south of highway 10 and dissipate shortly after dusk. A
few storms could produce torrential rain, gusty winds and small hail.
Lows tonight will be 5 to 10 degrees above normal.
Upper ridging and a surface high over Michigan should keep it mostly
dry tomorrow, though there there is a small chance of thunderstorms
by late afternoon over northcentral Wisconsin ahead of a weak upper
trough. Highs will be about 10 degrees above normal with dewpoints
sufficient to produce heat indices of 95 to 100 in the afternoon.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 218 PM CDT Tue Jul 7 2020
Details of the precipitation chances are still somewhat unclear
today. Likely PoPs still appear warranted for Thursday, though
the latest runs of the models (especially the ECMWF) suggests the
the upper support for precipitation will arrive later and be
weaker than previously expected. Would still anticipate some
severe risk, and the marginal on the current SPC SWODY3 still
seems on target.
A little cooler and much drier air is still expected to settle
into the area for the upcoming weekend.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1247 PM CDT Tue Jul 7 2020
Mainly VFR conditions expected this afternoon through Wednesday,
with a few possible exceptions. The first is widely scattered
thunderstorms south of a Wausau to Green bay line this afternoon
and evening. The second is the possibility of ground fog between
08 and 11 UTC Wednesday.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......Skowronski
SHORT TERM.....RDM
LONG TERM......Skowronski
AVIATION.......RDM
Hazardous weather outlook, Jul 7, 1:24 PM CST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
224 PM CDT Tue Jul 7 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
224 PM CDT Tue Jul 7 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms are expected through early evening south
of highway 10. A few could produce torrential rain, wind gusts
over 40 mph and hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Hot and humid weather will continue through Thursday. Heat indices
may approach 100 degrees over parts of central Wisconsin Wednesday.
Be sure to stay hydrated and safe in the heat.
Isolated to scattered thunderstorms are expected at times through
the rest of the work week. The strongest storms will be capable
of producing briefly gusty winds and torrential rainfall.
Conditions may be favorable for severe storms on Thursday. Be sure
to monitor later forecasts for more detailed information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.
LMZ521-522-541>543-081930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
224 PM CDT Tue Jul 7 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Isolated thunderstorms may pose a hazard to boaters south of
Kewaunee through early evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Isolated to scattered thunderstorms are expected at times
through the rest of the work week. Any thunderstorms that develop
will pose a hazard to boaters on the lake and bay.
RDM/Skowronski
In the hours before
Local storm report, Jul 7, 2:29 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HEAVY RAIN 3 W WISCONSIN RAPIDS 44.40N 89.90W
07/07/2020 M1.17 INCH WOOD WI TRAINED SPOTTER
20 MINUTE RAINFALL TOTAL, STARTING AT 307PM. ALSO
OBSERVED PEA SIZED HAIL AND A 32 MPH WIND GUST.
&&
KJSpecial weather statement, Jul 7, 2:29 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
329 PM CDT Tue Jul 7 2020
WIZ050-072115-
Manitowoc WI-
329 PM CDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MANITOWOC COUNTY
UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, or 8 miles south of Manitowoc, moving southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Cleveland around 335 PM CDT.
Other locations impacted by this storm include Osman, Newton,
Newtonberg, Spring Valley and Clover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Michigan, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4397 8788 4409 8770 4404 8761 4403 8761
4390 8769 4389 8773 4389 8780
TIME...MOT...LOC 2029Z 316DEG 18KT 4398 8773
RDMSpecial weather statement, Jul 7, 3:06 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
406 PM CDT Tue Jul 7 2020
WIZ030-035-072145-
Wood WI-Marathon WI-
406 PM CDT Tue Jul 7 2020
...SPECIAL WEATHER STATEMENT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Loyal, or 12 miles northeast of Neillsville,
moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Marshfield, Spencer, Stratford, Hewitt, Sherry, Auburndale,
Milladore, Rozellville, Big Eau Pleine County Park and Blenker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4477 9031 4484 8984 4469 8982 4468 8985
4457 8985 4456 9032
TIME...MOT...LOC 2105Z 263DEG 25KT 4466 9039
RDMSpecial weather statement, Jul 7, 3:44 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
444 PM CDT Tue Jul 7 2020
WIZ048-049-072215-
Calumet WI-Winnebago WI-
444 PM CDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALUMET AND SOUTHERN
WINNEBAGO COUNTIES UNTIL 515 PM CDT...
At 443 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Rush Lake to near Southern
Lake Winnebago to near Oakfield. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Central Lake Winnebago around 455 PM CDT.
Chilton around 505 PM CDT.
Northern Lake Winnebago and St Anna around 515 PM CDT.
Other locations impacted by these storms include Brant, Highland
Shore, Quinney, Lake Butte Des Morts, Eaa, Stockbridge, Jericho,
Winnebago, Ford Festival Grounds and Black Wolf Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Winnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4400 8889 4402 8889 4414 8842 4401 8804
4389 8810 4389 8816 4394 8816 4394 8840
4389 8840 4389 8858
TIME...MOT...LOC 2143Z 249DEG 40KT 4400 8875 4389 8845 4373 8853
RDMSpecial weather statement, Jul 7, 4:05 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
505 PM CDT Tue Jul 7 2020
WIZ038-048-049-072230-
Calumet WI-Outagamie WI-Winnebago WI-
505 PM CDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALUMET...
NORTHEASTERN WINNEBAGO AND SOUTHEASTERN OUTAGAMIE COUNTIES UNTIL 530
PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Central Lake Winnebago, or 7 miles northeast of Oshkosh, moving
northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Northern Lake Winnebago around 510 PM CDT.
High Cliff State Park around 515 PM CDT.
Menasha around 520 PM CDT.
Appleton and Darboy around 525 PM CDT.
Kaukauna, Little Chute and Kimberly around 530 PM CDT.
Other locations impacted by this storm include Harrison, Stockbridge,
Dundas, Uw Fox Valley, Winnebago, Combined Locks, Sherwood and
Neenah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Winnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4406 8859 4432 8839 4428 8819 4424 8819
4424 8813 4397 8835
TIME...MOT...LOC 2204Z 209DEG 32KT 4408 8842
RDMLocal storm report, Jul 7, 4:52 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN MARSHFIELD 44.66N 90.16W
07/07/2020 M1.49 INCH WOOD WI TRAINED SPOTTER
RAINFALL TOTAL FROM LATE AFTERNOON STORMS.
0352 PM HEAVY RAIN 3 W WISCONSIN RAPIDS 44.40N 89.90W
07/07/2020 M1.44 INCH WOOD WI TRAINED SPOTTER
UPDATE TO EARLIER RAINFALL REPORT. 30 MINUTE
ACCUMULATION.
&&
KJ